Widespread subacute cutaneous lupus erythematosus in a patient receiving checkpoint inhibitor immunotherapy with ipilimumab and nivolumab

Cory Kosche, Joshua L. Owen, Jennifer N. Choi*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

Checkpoint inhibitor immunotherapy, including ipilimumab and nivolumab, is associated with numerous immune-related adverse events including dermatitis, pruritus, hepatitis, diarrhea, and hypophysitis. As the number of patients undergoing immunotherapy treatment increases, however, rare and unusual immune-related adverse events are observed. Many of these resemble known autoimmune phenomenon, such as subacute lupus erythematosus and myositis. Herein, we report a patient with metastatic serous ovarian carcinoma undergoing treatment with combination ipilimumab and nivolumab who developed subacute cutaneous lupus erythematosus (SCLE). Recent case reports have documented SCLE as a novel immune-related adverse event. In our case, she was able to successfully restart immunotherapy after a course of oral corticosteroids and maintenance oral hydroxychloroquine and topical corticosteroid therapy.

Original languageEnglish (US)
Article number10
JournalDermatology online journal
Volume25
Issue number10
DOIs
StatePublished - 2019

Keywords

  • Checkpoint inhibitor
  • Immune-related adverse event
  • Immunotherapy
  • SCLE
  • Subacute lupus erythematosus

ASJC Scopus subject areas

  • Dermatology

Fingerprint

Dive into the research topics of 'Widespread subacute cutaneous lupus erythematosus in a patient receiving checkpoint inhibitor immunotherapy with ipilimumab and nivolumab'. Together they form a unique fingerprint.

Cite this